"We get another call from a person," Alston said.
He quickly helped coordinate the reaction, then returned to the microphone.
This scene came the same day that as many as 40 people in the New Haven Green area had overdosed a form of K2 that might have been laced with opioids, according to New Haven police spokesman David Hartman.
New Haven Green is a large park and recreation area in the city's downtown area.
Patients included individuals of varying ages and demographic trends, Alston said.
"It's a nationwide problem, let's go ahead," he said. "It's a nationwide problem for people to self-medicate themselves for a variety of reasons, and every agency ̵
Director of Emergency Operations for New Haven Rick Fontana said that the patients had symptoms of increased heart rates, decreased respiratory rates, and lots of vomiting. Some were unconscious, others were half unconscious.
Nobody died, but two people are considered to be in serious, life-threatening conditions. Some people discharged from hospital had to be treated a second time for an additional apparent overdose, Fontana said.
K2 is a synthetic cannabinoid associated with marijuana and is often associated with other drugs, said Drs. Sandy Bogucki of the Yale School of Public Health.
In two cases, Narcan on the field was not effective, but high dose of Narcan in the hospital was effective in combating the overdose effects. For this reason, the authorities believe that some form of opioid or synthetic fentanyl is included in the substance.
Response from the forces was "tremendous," Fontana said.
He said the authorities treated and sometimes transported six or seven people at a time, and the first responders' actions were "life-saving"